Alert archive / Kansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 308, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jul 2, 2011, 7:25 PM CDT for McPherson County, Kansas. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2011, 7:25 PM CDT (00:25 UTC)
- Expired
- Jul 2, 2011, 7:44 PM CDT
- In force
- 19 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County McPherson County, KS
The radar
The Wichita radar (KICT), 76 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 0.4 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3339 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 1165 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
242
WUUS53 KICT 030025
SVRICT
KSC113-030100-
/O.NEW.KICT.SV.W.0308.110703T0025Z-110703T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
725 PM CDT SAT JUL 2 2011
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL MCPHERSON COUNTY IN CENTRAL KANSAS...
* UNTIL 800 PM CDT
* AT 719 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS
IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MOUNDRIDGE...OR
11 MILES SOUTHEAST OF MCPHERSON...AND MOVING NORTHWEST AT 5 MPH.
* LOCATIONS IMPACTED INCLUDE...
MCPHERSON...GALVA AND MCPHERSON AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
THIS REPLACES THE TORNADO AND SEVERE THUNDERSTORM WARNINGS
PREVIOUSLY IN EFFECT.
&&
LAT...LON 3842 9774 3842 9755 3834 9749 3818 9748
3817 9770
TIME...MOT...LOC 0024Z 158DEG 6KT 3824 9757
WIND...HAIL 60MPH <.75IN
$$
DARMOFAL2 follow-up statements
445
WWUS53 KICT 030039
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
739 PM CDT SAT JUL 2 2011
KSC113-030100-
/O.CON.KICT.SV.W.0308.000000T0000Z-110703T0100Z/
MCPHERSON KS-
739 PM CDT SAT JUL 2 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
MCPHERSON COUNTY UNTIL 800 PM CDT...
AT 737 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR MOUNDRIDGE...OR 10 MILES
SOUTHEAST OF MCPHERSON...MOVING NORTH AT 5 MPH. PENNY SIZE HAIL MAY
ALSO ACCOMPANY THESE DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
MCPHERSON...GALVA AND MCPHERSON AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 3842 9774 3842 9755 3834 9749 3818 9748
3817 9770
TIME...MOT...LOC 0040Z 158DEG 6KT 3827 9755
WIND...HAIL 60MPH 0.75IN
$$
ES353
WWUS53 KICT 030044
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
744 PM CDT SAT JUL 2 2011
KSC113-030054-
/O.CAN.KICT.SV.W.0308.000000T0000Z-110703T0100Z/
MCPHERSON KS-
744 PM CDT SAT JUL 2 2011
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MCPHERSON COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER GUSTY 30 TO 40 MPH WINDS ARE STILL POSSIBLE WITH
THIS THUNDERSTORM.
LAT...LON 3842 9774 3842 9755 3834 9749 3818 9748
3817 9770
TIME...MOT...LOC 0044Z 158DEG 6KT 3828 9755
$$
ESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 6:15 PM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, Jul 2, 6:15 PM CDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 615 PM CDT SAT JUL 2 2011 .UPDATE... THIS EVENING: UPDATED FORECAST TO REFLECT SCT TSRA THAT BROKE OUT OVER PRIMARILY SC KS ALONG & S OF NEARLY STATIONARY FRONT MEANDERING THROUGH KICT COUNTRY IN GENERAL VICINITY OF KHUT & KMPR. WOULD EXPECT MOST TSRA TO BE DIURNALLY DRIVEN BUT WITH FRONT LURKING ABOUT THE PREMISES WOULD NOT BE SURPRISED IF A FEW TSRA FESTER TO ~MID-NGT. FRONTAL POSITIONING WILL PLAY GAMES WITH WINDS THROUGH THESE AREAS SO THIS WILL BE BUT ONE FACET OF THE FORECAST THAT'LL BE WATCHED CLOSELY. && .AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU THERE ARE 2 CONCERNS THIS EVENING: 1) AREAL EXTENT & BEHAVIOR OF TSRA WANDERING OVER PRIMARILY SC KS AND 2) POSITIONING/BEHAVIOR OF NEARLY STATIONARY FRONT MEANDERING THROUGH CNTRL/SC KS. WITH TSRA IN THE AREA THE FRONT WILL OCCASIONALLY OSCILLATE THIS EVENING. AS THE NIGHT PROGRESSES THE BOUNDARY SHOULD UNDERGO WARM FRONTOGENESIS AS A WEAK TROF DEVELOPS OVER THE WRN PLAINS. OVERALL EACH TERMINAL WILL REMAIN IN VFR STATUS THROUGHOUT THE 03/00Z TAF CYCLE. && .PREV DISCUSSION... /ISSUED 219 PM CDT SAT JUL 2 2011/ DISCUSSION... THE MAIN FORECAST CONCERNS CONTINUE TO BE THE HEAT FOLLOWED BY WIDELY SCATTERED THUNDERSTORMS TONIGHT AND SUNDAY. THE SUBTROPICAL RIDGE CONTINUES TO SPRAWL ACROSS THE CENTRAL AND SOUTHERN CONUS WHILE A DIFFUSE STATIONARY FRONT BISECTS KANSAS. SOUTH OF THE FRONT...PREPARATIVE PLANS SHOULD BE MADE WITH HEAT INDICES AT OR ABOVE 100 DEGREES EXPECTED TO PERSIST THROUGH MUCH OF THE HOLIDAY WEEKEND. WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT MAINLY ALONG AND NORTH OF THE DIFFUSE STATIONARY FRONT ACROSS PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS. OTHER ISOLATED DIURNAL THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHERN AND SOUTHEAST KANSAS THROUGH THE EVENING HOURS WITHIN DEEPLY MIXED/WEAKLY CAPPED AIRMASS. THE STRONGEST STORMS MAY BE CAPABLE OF PRODUCING STRONG DOWNBURST WINDS AND SMALL HAIL BUT GIVEN WEAK VERTICAL SHEAR THE PROBABILITY FOR MORE ORGANIZED/SEVERE THUNDERSTORMS REMAINS LOW. THE NAM REMAINS MORE AGGRESSIVE AND FURTHER SOUTH WITH A QPF BOMB ACROSS CENTRAL KANSAS WHILE THE GFS SUPPORTS A MORE NORTHERN SCENARIO. WILL KEEP MID POPS ALONG/NORTH OF THE STATIONARY FRONT WITH THE BEST CHANCES FOR DEEP MOIST CONVECTION EXPECTED ALONG AND NORTH OF I-70. SUNDAY-TUESDAY...A FEW MORNING SHOWERS MAY BE ONGOING EARLY SUNDAY WITH ISOLATED/WIDELY SCATTERED DIURNAL SHOWERS AND THUNDERSTORMS POSSIBLE SUNDAY AFTERNOON/EARLY EVENING WITHIN DEEPLY MIXED/WEAKLY CAPPED AIRMASS. THE DIFFUSE FRONT/CONVECTIVE OUTFLOW MAY PROVIDE AN ADDITIONAL FOCUS FOR DEEP MOIST CONVECTION AND MAINTAINED LOW POPS THROUGH THE DAY. THE H5 RIDGE IS PROGGED TO BUILD OVER THE CENTRAL ROCKIES/CENTRAL HIGH PLAINS REGION ON MONDAY BEFORE EXPANDING EASTWARD ACROSS THE SOUTHERN AND CENTRAL PLAINS ON TUESDAY WITH WEAK/NORTHERLY FLOW ANTICIPATED ACROSS THE FORECAST AREA. HARD TO RULE OUT AN ISOLATED DIURNALLY DRIVEN THUNDERSTORM AND WILL MAINTAIN LOW POPS ACROSS MAINLY SOUTHEAST KANSAS ON MONDAY. ANOTHER COLD FRONT IS PROGGED TO MOVE OVER THE NORTHERN PLAINS ON TUESDAY BEFORE BECOMING STATIONARY ACROSS NORTHERN KANSAS LATE TUE/EARLY WED. WEDNESDAY-SATURDAY...AT THE BEGINNING OF THE PERIOD...A SHORTWAVE TROUGH MOVING OVER THE UPPER MISSISSIPPI VALLEY AREA WILL HELP DRIVE A COLD FRONT SOUTH INTO THE CENTRAL PLAINS STATES. UNCERTAINTY REMAINS IN HOW FAR SOUTH THE FRONT WILL TRANSLATE...HOWEVER MAINTAINED A SUBTLE COOLING TREND THROUGH THE LATTER HALF OF THE WEEK AS THE MID/UPPER RIDGE TEMPORARILY BREAKS DOWN ACROSS THE AREA LEADING TO MORE SEASONABLE TEMPERATURES AND TYPICAL DIURNAL THUNDERSTORM ACTIVITY. MWM AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU MAIN ISSUE WILL BE LOCATION/TIMING/COVERAGE OF THUNDERSTORMS THIS AFTERNOON/EVENING. CANNOT COMPLETELY RULE OUT A CHANCE OF THUNDERSTORMS AT EVERY SITE...BUT BOUNDARY/DYNAMICS CERTAINLY FAVOR THE I-70 CORRIDOR VERY LATE THIS AFTERNOON/EVENING. BELIEVE CHANCES ARE LOW ENOUGH TO NOT MENTION AT KCNU/KICT/KHUT AT ALL. GIVEN UNCERTAINTY...WILL JUST GO VCTS DURING THE MOST FAVORABLE TIMES AT KRSL/KSLN. OBVIOUSLY LOWER CEILINGS/VISIBILITIES WILL OCCUR IF STORMS DEVELOP AND TRACK DIRECTLY OVER FORCAST SITE AND PLAN TO AMEND AS NECESSARY WHEN CHANCES INCREASE. BOUNDARY LOCATION BY DAYBREAK SUN WILL BE HEAVILY INFLUENCED BY AMOUNT OF CONVECTION DURING THE NIGHT. BEST ESTIMATE AT THIS TIME IS FOR BOUNDARY TO STILL BE LURKING IN THE VICINITY OF I-70 SUN MORNING. -HOWERTON && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 73 99 74 100 / 30 20 10 10 HUTCHINSON 73 98 73 101 / 30 30 10 10 NEWTON 73 97 73 100 / 30 30 10 10 ELDORADO 74 96 73 99 / 30 30 10 10 WINFIELD-KWLD 75 98 75 100 / 30 20 10 20 RUSSELL 71 97 71 100 / 40 20 10 0 GREAT BEND 71 98 72 101 / 30 20 10 0 SALINA 72 97 72 100 / 40 40 10 10 MCPHERSON 72 97 73 101 / 30 30 10 10 COFFEYVILLE 75 98 76 98 / 20 30 20 20 CHANUTE 74 95 73 96 / 20 40 20 20 IOLA 74 95 73 96 / 20 40 20 20 PARSONS-KPPF 75 96 75 97 / 20 30 20 20 && .ICT WATCHES/WARNINGS/ADVISORIES... EXCESSIVE HEAT WARNING UNTIL 8 PM CDT THIS EVENING FOR KSZ069>072-093>096-098>100. HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR KSZ052-053. &&
Hazardous weather outlook, Jul 2, 3:18 PM CDT, 4 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 318 PM CDT SAT JUL 2 2011 KSZ032-033-047>053-067>072-082-083-091>096-098>100-032030- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 318 PM CDT SAT JUL 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT HIGH TEMPERATURES IN THE 100 TO 105 DEGREE RANGE WILL ALLOW HEAT INDICES TO APPROACH 105 DEGREES THROUGH EARLY EVENING ACROSS PORTIONS OF SOUTH CENTRAL AND SOUTHEAST KANSAS. PLEASE REFER TO THE EXCESSIVE HEAT WARNING AND HEAT ADVISORY WHICH REMAIN IN EFFECT THROUGH 8 PM. WIDELY SCATTERED THUNDERSTORMS WILL CONTINUE INTO THE EVENING HOURS. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING STRONG WINDS TO 55 MPH AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HEAT INDICES WILL CONTINUE TO BE AROUND 100 DEGREES ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS SUNDAY THROUGH WEDNESDAY AND THEN AGAIN NEXT WEEKEND. ISOLATED THUNDERSTORMS WILL BE POSSIBLE SUNDAY OVER CENTRAL AND EASTERN KANSAS POSSIBLY LINGERING INTO MONDAY ACROSS SOUTHEAST KANSAS. ADDITIONAL CHANCES FOR THUNDERSTORMS WILL RETURN TO THE AREA WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
In the hours before
Special weather statement, Jul 2, 6:04 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 604 PM CDT SAT JUL 2 2011 KSZ071-072-022330- ALLEN-WOODSON- 604 PM CDT SAT JUL 2 2011 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ALLEN AND NORTHERN WOODSON COUNTIES... AT 601 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS SCATTERED ALONG A LINE EXTENDING FROM MILDRED TO 8 MILES NORTH OF YATES CENTER...AND MOVING EAST AT 5 MPH. WINDS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. DARMOFAL
Special weather statement, Jul 2, 6:07 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 607 PM CDT SAT JUL 2 2011 KSZ050-051-067-022330- MCPHERSON-RENO-RICE- 607 PM CDT SAT JUL 2 2011 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR WESTERN MCPHERSON...RENO AND RICE COUNTIES... AT 605 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS SCATTERED ALONG A LINE EXTENDING FROM WINDOM TO 7 MILES SOUTHWEST OF ARLINGTON. THESE STORMS WERE NEARLY STATIONARY. OUTFLOW WINDS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. DARMOFAL
Special weather statement, Jul 2, 6:28 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 628 PM CDT SAT JUL 2 2011 KSZ050-051-067-030000- MCPHERSON-RENO-RICE- 628 PM CDT SAT JUL 2 2011 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR MCPHERSON...RENO AND RICE COUNTIES... AT 624 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS SCATTERED ALONG A LINE EXTENDING FROM WINDOM TO NICKERSON TO SYLVIA...AND WERE NEAR STATIONARY. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. DARMOFAL
Special weather statement, Jul 2, 6:39 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 639 PM CDT SAT JUL 2 2011 KSZ071-072-030015- ALLEN-WOODSON- 639 PM CDT SAT JUL 2 2011 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ALLEN AND WOODSON COUNTIES... AT 637 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS SCATTERED ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF KINCAID TO 8 MILES SOUTH OF GRIDLEY...AND MOVING SOUTHEAST AT 5 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. DARMOFAL
Special weather statement, Jul 2, 6:45 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 645 PM CDT SAT JUL 2 2011 KSZ052-068-030015- HARVEY-MARION- 645 PM CDT SAT JUL 2 2011 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR HARVEY AND SOUTHERN MARION COUNTIES... AT 642 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR PEABODY...OR 14 MILES SOUTHWEST OF MARION...AND MOVING NORTH AT 5 MPH. ANOTHER STRONG STORM WAS JUST EAST OF HESSTON. WINDS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. DARMOFAL
Local storm report, Jul 2, 7:11 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
711 PM CDT SAT JUL 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 PM TORNADO 1 NW MOUNDRIDGE 38.21N 97.53W
07/02/2011 MCPHERSON KS LAW ENFORCEMENT
ROPE TYPE TORNADO.
&&
LFWThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 7:06 PM CDT | Tornado Warning | ICT | Harvey, McPherson | 24 min |
| Jul 2, 7:12 PM CDT | Severe Thunderstorm Warning | ICT | Rice | 33 min |
| Jul 2, 7:40 PM CDT | Severe Thunderstorm Warning | ICT | Barton | 35 min |
| Jul 2, 7:45 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth | 45 min |
| Jul 2, 8:01 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, McPherson, Rice | 44 min |
| Jul 2, 8:26 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln | 49 min |
| Jul 2, 8:57 PM CDT | Severe Thunderstorm Warning | ICT | Saline | 48 min |
| Jul 2, 9:14 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln | 31 min |
| Jul 3, 2:41 PM CDT | Severe Thunderstorm Warning | ICT | Reno | 64 min |
| Jul 3, 3:06 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 54 min |
| Jul 3, 3:22 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 53 min |
| Jul 3, 4:13 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Harvey, Sedgwick | 50 min |
| Jul 3, 4:18 PM CDT | Areal Flood Warning | ICT | Sedgwick | 3 hr |
| Jul 3, 4:37 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Greenwood | 53 min |
| Jul 3, 4:41 PM CDT | Areal Flood Warning | ICT | Butler | 3 hr |
| Jul 3, 5:08 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Cowley, Sumner | 37 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.